Hail, Saline
- When
- April 12, 8:29 AM CST
- Where
- Saline County, Haskell
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.500, -92.630
Rain and embedded thunderstorms built into western Arkansas by dawn on the 12th, then overspread the state as the day progressed. Precipitation was heavy at times.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Rain and embedded thunderstorms built into western Arkansas by dawn on the 12th, then overspread the state as the day progressed. Precipitation was heavy at times. Ahead of the rain area, scattered thunderstorms popped up in the southern half of the state, and a few storms produced hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 12, 5:35 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 635 AM CDT SUN APR 12 2009 .AVIATION... SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE STATE THIS MORNING...EXPECTING TO BECOME MORE WIDESPREAD AFTER 18Z. WIDESPREAD HEAVY RAIN WILL BE LIKELY...WITH ONE TO THREE INCHES POSSIBLE. WINDS WILL STAY UP BETWEEN 10 TO 20 MPH...WITH GUSTS IN STRONGER STORMS. RAIN CHANCES WILL BEGIN TO DIMINISH FROM WEST TO EAST AT THE END OF THE PERIOD. && .PREV DISCUSSION... /ISSUED 458 AM CDT SUN APR 12 2009/ SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FEW SHOWERS IN NORTHERN ARKANSAS EARLY THIS MORNING...BUT WIDESPREAD PRECIPITATION IS APPROACHING FROM OKLAHOMA. SHOWERS/THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE REGION TODAY...AND THERE WILL BE AREAS OF HEAVY RAIN. ONE TO TWO INCH AMOUNTS WILL BE COMMON...WITH LOCALLY UP TO THREE INCHES. PRECIPITATION SHIELD WILL EXIT ARKANSAS TO THE EAST THIS EVENING...BUT THE MAIN STORM SYSTEM WILL BE OVER THE SOUTHERN PLAINS. THE SYSTEM WILL MOVE NORTHEAST INTO MISSOURI ON MONDAY. COLD AIR SURROUNDING THE SYSTEM...AND DRY SLOTTING/HEATING TO THE SOUTH AND EAST OF THE SYSTEM WILL CREATE STEEP LAPSE RATES. SCATTERED THUNDERSTORMS WILL LIKELY REDEVELOP OVER THE NORTHERN HALF OF THE STATE...AND HAIL COULD OCCUR WITH SOME OF THE STORMS. EVENT WILL COME TO AN END MONDAY NIGHT...WITH HIGH PRESSURE BUILDING ACROSS THE AREA BEHIND THE DEPARTING SYSTEM. THERE WILL SUNSHINE ON TUESDAY...BUT BELOW NORMAL TEMPERATURES ARE EXPECTED. THE HIGH WILL SLIDE TO THE EAST ON WEDNESDAY...AND TEMPERATURES WILL WARM UP. THE NEXT SYSTEM WILL APPROACH FROM THE WEST AS THE SHORT TERM ENDS...WITH CLOUDS INCREASING WEDNESDAY NIGHT. LONG TERM...THURSDAY THROUGH SATURDAY UNSETTLED WEATHER WILL LAST THROUGH THE PERIOD...WITH A TROUGH POSITIONED OVER THE WESTERN CONUS. THE UPPER LOW HOUSED IN THIS TROUGH WILL REMAIN ALMOST STATIONARY FOR SEVERAL DAYS...BRINGING SEVERAL SHORTWAVES THROUGH THE MIDSOUTH. LONG TERM MODELS ARE HAVING SOME TIMING ISSUES WITH THE IMPULSES...AND HAVE OPT TO LEAVE IN AT LEAST SLIGHT POPS THROUGH THE WEEKEND AT THIS TIME. HIGHS WILL BE NEAR NORMAL LEVELS...WITH NIGHTTIME LOWS A FEW DEGREES WARMER ON ACCOUNT OF DENSE CLOUD COVER. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 61 50 65 44 / 100 70 60 20 CAMDEN AR 64 52 70 46 / 100 40 20 10 HARRISON AR 57 46 56 39 / 100 70 70 20 HOT SPRINGS AR 62 50 66 42 / 100 40 30 10 LITTLE ROCK AR 64 52 68 44 / 100 50 50 10 MONTICELLO AR 66 55 75 46 / 100 70 20 10 MOUNT IDA AR 61 50 64 41 / 100 40 30 10 MOUNTAIN HOME AR 61 46 58 39 / 100 70 70 20 NEWPORT AR 63 52 68 45 / 100 70 60 20 PINE BLUFF AR 65 54 72 46 / 100 60 30 10 RUSSELLVILLE AR 62 49 62 40 / 100 50 50 10 SEARCY AR 62 51 68 44 / 100 60 50 20 STUTTGART AR 64 54 71 46 / 100 70 40 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 12 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL EXIST OVER THE NATURAL STATE THIS MORNING...AND BECOME MORE WIDESPREAD THIS AFTERNOON AS A STORM SYSTEM MOVES INTO THE REGION. MOISTURE WILL CONTINUE TO INCREASE AHEAD OF THE APPROACHING SYSTEM...WITH AREAS RECEIVING HEAVY RAIN THIS AFTERNOON AND THIS EVENING. WIDESPREAD ONE TO THREE INCH AMOUNTS WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHERN ARKANSAS. ALONG WITH HEAVY RAIN...STRONG TO SEVERE STORMS WILL BE POSSIBLE. ALTHOUGH THE BIGGEST THREAT WILL REMAIN ALONG THE GULF COAST...AREAS IN SOUTH ARKANSAS COULD HAVE DAMAGING WINDS AND LARGE HAIL WITH STRONGER STORMS. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DIMINISH FROM WEST TO EAST TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND ISOLATED THUNDERSTORMS WILL REMAIN IN THE FORECAST ACROSS THE NORTH HALF OF THE STATE THROUGH MONDAY AS MOISTURE WRAPS AROUND THE EXITING SYSTEM. GIVEN THE INSTABILITY AND COLD TEMPERATURES ADVECTING BEHIND THE SYSTEM...LARGE HAIL COULD OCCUR WITH SOME OF THE STRONGER STORMS. DRY WEATHER WILL RETURN FOR TUESDAY AND WEDNESDAY. AN UNSETTLED WEATHER PATTERN WILL SET UP TOWARDS THE END OF THE WEEK AND THROUGH THE WEEKEND AS A SECOND LOW PRESSURE SYSTEM SETS UP OVER THE TEXAS AND OKLAHOMA PANHANDLES. THIS SYSTEM WILL BRING SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 61
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 744 AM CDT SUN APR 12 2009 ARZ053-062-066-067-121315- CALHOUN-CLARK-DALLAS-OUACHITA- 744 AM CDT SUN APR 12 2009 ...SIGNIFICANT WEATHER ALERT FOR CALHOUN...CLARK...DALLAS AND OUACHITA COUNTIES UNTIL 815 AM CDT... AT 743 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF CAMDEN...MOVING NORTHEAST AT 45 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 754 AM CDT SUN APR 12 2009 ARZ037-038-040>042-052>054-121325- CLARK-GARLAND-HOT SPRING-MONTGOMERY-PIKE-POLK-SCOTT-YELL- 754 AM CDT SUN APR 12 2009 ...SIGNIFICANT WEATHER ALERT FOR CLARK...GARLAND...HOT SPRING... MONTGOMERY...PIKE...POLK...SCOTT AND YELL COUNTIES UNTIL 825 AM CDT... AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE MENA TO 6 MILES SOUTHWEST OF OKOLONA...MOVING NORTHEAST AT 60 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE UNION HILL...CENTER RIDGE...Y CITY...NORMAN...GLENWOOD...CADDO GAP...AMITY AND ODEN. 62
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 833 AM CDT SUN APR 12 2009 ARZ038-039-041>043-054-121430- GARLAND-HOT SPRING-MONTGOMERY-PERRY-SALINE-YELL- 833 AM CDT SUN APR 12 2009 ...SIGNIFICANT WEATHER ALERT FOR GARLAND...HOT SPRING...MONTGOMERY... PERRY...SALINE AND YELL COUNTIES UNTIL 930 AM CDT... AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF MODERATE TO ISOLATED STRONG THUNDERSTORMS...MOVING ACROSS MAINLY MONTGOMERY...GARLAND AND HOT SPRINGS COUNTIES. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. THIS WILL AFFECT THE HOT SPRINGS AREA. THE STORMS ARE EXPECTED TO PRODUCE SMALL HAIL...WIND GUSTS UP TO 40 MPH...DANGEROUS LIGHTNING AND ISOLATED BRIEF HEAVY RAIN. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 923 AM CDT SUN APR 12 2009 ARZ053>056-062-063-066>068-121505- BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-GRANT-HOT SPRING-JEFFERSON-OUACHITA- 923 AM CDT SUN APR 12 2009 ...SIGNIFICANT WEATHER ALERT FOR BRADLEY...CALHOUN...CLARK... CLEVELAND...DALLAS...GRANT...HOT SPRING...JEFFERSON AND OUACHITA COUNTIES UNTIL 1005 AM CDT... AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A CLUSTER OF STRONG THUNDERSTORMS NEAR BEARDEN...MOVING NORTH AT 30 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE PRINCETON...CARTHAGE...LEOLA... SHERIDAN AND PRATTSVILLE. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK 62
The Little Rock radar (KLZK), 50 km away, was scanning. The volume nearest the first event began at 14:28 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2009Every state in 2009This day in weather historyWarnings in Arkansas, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 158166, 158167, 158168.